MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD ELECTROSURGICAL GENERATOR

INTEGRA LIFESCIENCES MANSFIELD ELECTROSURGICAL GENERATOR
Model Number 901001ESUO
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported the electrosurgical generator "charred" the tissue instead of gently coagulating it.The procedure was completed with a replacement product available, no consequences for the patient.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information received: the dysfunction was observed during procedure while the patient was under anesthesia.The procedure was completed with a replacement product available with no patient consequences.The patient is a male, around 60-years-old.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10.Complaint sample was returned for evaluation: dhr - conformed to the specifications when released to stock.Failure analysis - visual inspection showed no signs of physical damage.A functional test was done, and no charring was observed during the test.The device met the specifications.The failure ¿the generator chars the tissue instead of gently coagulating it¿ reported by the customer is not confirmed.Root cause - the device was returned and investigated, visual and functional tests were performed and the device met the specifications.Nevertheless, the possible root cause for ¿the generator chars the tissue instead of gently coagulating it¿ could be due to incorrect power output (power output and display do not match).However, the complaint reported by the customer is not confirmed, so the issue is probably due to a misuse, human error.
 
Event or Problem Description
N/a.

Brand Name
ELECTROSURGICAL GENERATOR
Common Device Name
ELECTROSURGICAL
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13342823
Report Number3013886523-2022-00013
Device Sequence Number17123236
Product Code GEI
UDI-Device Identifier10381780532880
UDI-Public10381780532880
Combination Product (Y/N)N
PMA/510(K) Number
K183526
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number901001ESUO
Device Catalogue Number901001ESUO
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer01/21/2022
11/04/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date02/09/2022
11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexMale